Alert archive / Ohio / Tornado Warnings in 2019

Tornado Warning 14, NWS Cleveland, OH

June 5, 2019Ashland County, Holmes County, Ohio

NWS Cleveland, OH issued this tornado warning at Jun 5, 2019, 5:19 PM EDT for Ashland County, Holmes County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2019, 5:19 PM EDT (21:19 UTC)
Expired
Jun 5, 2019, 5:45 PM EDT
In force
26 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Ashland County, OH, Holmes County, OH

The radar

The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:51 PM EDTTSTM WND DMG2 Wnw Holmesville, OHTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WFUS51 KCLE 052119
TORCLE
OHC005-075-052145-
/O.NEW.KCLE.TO.W.0014.190605T2119Z-190605T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
519 PM EDT Wed Jun 5 2019

The National Weather Service in Cleveland has issued a

* Tornado Warning for...
  Southeastern Ashland County in north central Ohio...
  Western Holmes County in northeastern Ohio...

* Until 545 PM EDT.
    
* At 519 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Loudonville, or 13 miles south of Ashland, moving
  southeast at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Loudonville, Killbuck, Holmesville, Glenmont, Nashville and
  Perrysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4054 8217 4057 8218 4061 8229 4064 8234
      4073 8234 4073 8226 4070 8213 4067 8213
      4067 8198 4066 8192 4045 8200
TIME...MOT...LOC 2119Z 294DEG 23KT 4067 8229 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Greenawalt
2 follow-up statements
266 
WWUS51 KCLE 052137
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
537 PM EDT Wed Jun 5 2019

OHC005-052146-
/O.CAN.KCLE.TO.W.0014.000000T0000Z-190605T2145Z/
Ashland OH-
537 PM EDT Wed Jun 5 2019

...THE TORNADO WARNING FOR SOUTHEASTERN ASHLAND COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northeastern Ohio.

LAT...LON 4053 8215 4054 8217 4057 8218 4059 8220
      4064 8221 4065 8217 4067 8196 4066 8193
      4065 8192 4045 8200
TIME...MOT...LOC 2136Z 297DEG 25KT 4061 8215 

$$

OHC075-052145-
/O.CON.KCLE.TO.W.0014.000000T0000Z-190605T2145Z/
Holmes OH-
537 PM EDT Wed Jun 5 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTERN
HOLMES COUNTY...
    
At 536 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Nashville, or 12 miles west of Millersburg, moving
southeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Killbuck, Holmesville, Glenmont and Nashville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4053 8215 4054 8217 4057 8218 4059 8220
      4064 8221 4065 8217 4067 8196 4066 8193
      4065 8192 4045 8200
TIME...MOT...LOC 2136Z 297DEG 25KT 4061 8215 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Greenawalt
310 
WWUS51 KCLE 052145
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
545 PM EDT Wed Jun 5 2019

OHC075-052154-
/O.EXP.KCLE.TO.W.0014.000000T0000Z-190605T2145Z/
Holmes OH-
545 PM EDT Wed Jun 5 2019

...THE TORNADO WARNING FOR WESTERN HOLMES COUNTY WILL EXPIRE AT 545
PM EDT...
                
The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the warning will be allowed to 
expire.  However small hail is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northeastern Ohio.

Remember, a Severe Thunderstorm Warning still remains in effect for
Holmes county until 630 PM EDT.

LAT...LON 4053 8215 4054 8217 4057 8218 4059 8220
      4064 8221 4065 8217 4067 8196 4066 8193
      4065 8192 4045 8200
TIME...MOT...LOC 2144Z 294DEG 23KT 4061 8214 

$$

Greenawalt

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:43 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 5, 3:43 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
343 PM EDT Wed Jun 5 2019

.SYNOPSIS...
Low pressure across the lower Great Lakes will track east
tonight forcing a trailing cold front southeast across the area.
High pressure will build in from the north for Thursday and
should continue to affect the area through Saturday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Severe thunderstorms watch is in effect for northern Ohio
through early evening. Thunderstorms continue to develop across
the region with the strongest storms across the northwestern
counties where CAPES are over 2000 j/kg. Storms will move
southeast out of the area this evening. Cold front will move
through late evening and early overnight. Will have categorical
pops through the early evening dropping to slight chance/low
chance after midnight for nwrn PA. Thursday and Thursday night
high pressure and dry air in place. Highs Thursday 65 to 70
along the lake to upper 70s far south.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
High pressure will continue to influence the area from the
north into Saturday. Moisture will be increasing from the south
on Saturday however ahead of slow moving low pressure in the
MS/LA region. Models differ on the extent of the moisture but
for now will bring in just a slight chance of an afternoon
thunderstorm far southwest. Saturday night and Sunday models
keep the low stuck along the gulf coast while streaming deep
moisture north into the Ohio Valley. Will have chance pops far
southwest Saturday night and bring chance pops to all of the
area on Sunday. Highs roughly from the mid 70s far north to near
80 south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
With deep moisture in place across the Ohio Valley will continue
with chance pops Sunday night and then boost to likely Monday as
a cold front moves through from the west. Will have a dry
forecast Tuesday through Wednesday with high pressure behind the
front. Highs Monday mid 70s, Tuesday mid 60s to lower 70s,
Wednesday low to mid 70s.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Currently seeing a mix of MVFR and low VFR CIGS across the
region with showers and thunderstorms in northwest OH and moving
east out of the KYNG area. Expect afternoon convection to
expand across the region ahead of an approaching cold front
still to our northwest. Conditions will drop to IFR/LIFR in WX.
Overnight the cold front will drop south across the area.
Expect widespread MVFR/IFR CIGS invof and behind the cold front
will area of fog developing as well. Conditions improving to VFR
Thursday morning.

OUTLOOK...Non-VFR possible Sunday and Monday.

&&

.MARINE...
No marine headlines expected throughout the period with sub
small craft advisory conditions expected. Highest winds/waves
come late Saturday when easterly flow of 15 to 20 knots is
expected as high pressure passes to our north. This will bring
waves close to 3 to 4 feet in the western basin. In addition
water levels will likely rise to critical levels for flooding
and will have to be monitored.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jun 5, 1:57 PM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
157 PM EDT Wed Jun 5 2019

LEZ142>148-OHZ006-010>014-017>023-027>033-036>038-047-089-061800-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ061-149-162>169-PAZ001>003-061800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie-
Southern Erie-Crawford-
157 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for Lake Erie and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007>009-061800-
Lucas-Ottawa-Sandusky-Erie-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

East winds are expected Friday into the weekend. With high lake
levels, lake shore flooding may result. Those with shoreline
interests should continue to monitor the forecast in the coming
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 5, 4:11 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     2 ESE NORTHWOOD         41.60N 83.44W
06/05/2019                   WOOD               OH   TRAINED SPOTTER

            NUMEROUS LARGE TREE BRANCHES AND MULTIPLE
            POWER POLES DOWN.

&&

RC
Local storm report, Jun 5, 4:34 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
434 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       1 S ELYRIA              41.37N 82.11W
06/05/2019  M1.75 INCH       LORAIN             OH   PUBLIC

            30 MINUTES RAINFALL REPORTED IN ELYRIA.

&&

RC
Local storm report, Jun 5, 4:38 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
438 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             1 NNE GREEN CAMP        40.55N 83.20W
06/05/2019  E1.00 INCH       MARION             OH   TRAINED SPOTTER

&&

RC
Local storm report, Jun 5, 5:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     3 N MILLBURY            41.61N 83.42W
06/05/2019                   WOOD               OH   911 CALL CENTER

            TREES DOWN AND POWER LINES DOWN. FENCE BLOWN
            INTO NEIGHBORS YARD.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:43 AM EDTSpecial Weather StatementCLELucas47 min
Jun 5, 7:32 AM EDTSpecial Weather StatementCLELucas, Ottawa43 min
Jun 5, 2:39 PM EDTTornado Warning Tornado observedCLEWood36 min
Jun 5, 2:43 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood47 min
Jun 5, 2:55 PM EDTSevere Thunderstorm WarningCLEHancock34 min
Jun 5, 3:01 PM EDTTornado WarningCLEOttawa, Sandusky11 min
Jun 5, 3:25 PM EDTSevere Thunderstorm WarningCLEMarion50 min
Jun 5, 3:30 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky45 min
Jun 5, 3:37 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood38 min
Jun 5, 3:49 PM EDTSevere Thunderstorm WarningCLESeneca41 min
Jun 5, 3:53 PM EDTTornado WarningCLEHancock, Wood37 min
Jun 5, 3:57 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne27 min
Jun 5, 4:04 PM EDTFlash Flood WarningCLEOttawa2 hr
Jun 5, 4:06 PM EDTFlash Flood WarningCLEWood2 hr
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow64 min
Jun 5, 4:15 PM EDTAreal Flood AdvisoryCLEGeauga, Portage, Summit4 hr
Jun 5, 4:19 PM EDTAreal Flood AdvisoryCLEAshland, Medina4 hr
Jun 5, 4:20 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot40 min
Jun 5, 4:27 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot33 min
Jun 5, 4:30 PM EDTTornado WarningCLECrawford30 min
Jun 5, 4:31 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lorain, Medina, Portage, Summit3 hr
Jun 5, 4:36 PM EDTFlash Flood WarningCLETrumbull5 hr
Jun 5, 4:48 PM EDTAreal Flood AdvisoryCLECrawford, Seneca4 hr
Jun 5, 4:58 PM EDTSevere Thunderstorm WarningCLECrawford, Morrow, Richland47 min
Jun 5, 5:04 PM EDTAreal Flood AdvisoryCLEAshland, Huron, Richland4 hr
Jun 5, 5:07 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne38 min
Jun 5, 5:27 PM EDTSevere Thunderstorm WarningCLEKnox48 min
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningCLEKnox36 min
Jun 5, 5:44 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne46 min
Jun 5, 6:07 PM EDTAreal Flood AdvisoryCLEHolmes4 hr
Jun 5, 6:31 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jun 5, 7:46 PM EDTAreal Flood AdvisoryCLEWyandot3 hr

Nearby

Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.